|please answer me soon
Aug 4, 2009
i have finished my treatment for virus C&B and my lab result was negative (zero) for both. i was taking interferon and ribavirin for c. and zeffix 100 mg one daily for B. and i still taking zeffex 100 mg one daily. i have never take med for hiv. my cd4 was 915 before treatment and drobed to 437 (36%) in the middele of treatment . now after one month of interferon and ribavirin i thought that my cd4 will increse but it drob on to 211 (18%). i do not know why? is that because i still taking zeffex? in this case wich is better for me stop taking zeffex or begining hiv treatment? please answer me soon. thank you .
Response from Dr. McGovern
You were treated for HCV with interferon and ribavirin but now that you are off treatment for one month your CD4 counts have continued to drop. I would not be too concerned just yet although I would like to see this trend reverse in just a couple of weeks. As you know, this can be a common effect of interferon.
I am more concerned about you being on Zeffix (lamivudine; Epivir). You should not be taking this by itself since this drug also has activity against HIV. You don't want to take a drug by itself for HIV since this could lead to resistance. If you ARE taking only Zeffix - I would see an HIV specialist right away to make some treatment decisions about whether you should go on full therapy for HIV. You will also need drug resistance testing.
Do NOT stop the Zeffix without speaking to your HIV doctor since resistance testing is more accurate in this situation. Also, discontinuation of Zeffix may lead to recurrence of your hepatitis B infection since you are no longer on Interferon (another HBV active drug).
hepatitiscoinfection with hiv
Hep B Carrier and Swine Flu
- What Are The Chances Of Getting AIDS From Sex With A Prostitute?
- Flu Symptoms After Oral Sex Worried I Have HIV
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Can Chlorine Cause A Vaginal Discharge?
- Can You Get Genital Warts From Sharing Razors Or Drinks?
- Is Hepatitis Hereditary?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.